Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have AVN of hip joint, done physiotherapy. Any solution apart from hip replacement?

Hi! I have been diagonised with AVN of the hip joint stage 2. I have been advised by my doctor to have calcium and physiotherapy . Its been 10 days since I have been on physio and the pain has reduced quite a bit. I want to know what is the actual solution to this problem apart from hip replacement as the docs are advising. Will the AVn spread to other joints, will it go to stage 3. Will my joint/ bone break if I fall as I feel very weak in my legs and feel that I have no strength in my hip joint. Will physiotherapy help me in the long run. What chance do I have.
Asked On : Sat, 29 Sep 2012
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Hello neelam,

Thanks for posting your query

Physiotherapy & medication can't stop the progression of disease (AVN hip).

In early stage of AVN (till stage 2a) , core decompression with vascular fibular grafting is an effective procedure.

In later stage option is hip replacement.

So physiotherapy only will not help you in long run.

Answered: Sat, 29 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor